San Francisco, CA
A 38-year-old male asked:
Worried that ive been taking too many magnesium supplements. daily intake 400-800 mg a day. epsom salt baths on top of it. heart rate is in bradycardia range. any correlation? or would i have other symptoms of magnesium overdose first.
2 doctor answers • 2 doctors weighed in
Dr. Stuart Hickersonanswered
Family Medicine 34 years experience
Possible: You can absorb magnesium from the bath and oral Magnesium at 800mg is a maximum amount to take. I think your assessment is correct. Hold off on the magnesium and see what happens.
98 viewsAnswered >2 years ago
Dr. Elizabeth Finley-Belgradanswered
Child Psychiatry 36 years experience
Maybe: According to the Office of Dietary Supplements, symptoms of magnesium overdose may include: diarrhea. nausea and vomiting. lethargy. muscle weakness. abnormal electrical conduction in the heart. low blood pressure. urine retention. respiratory distress.
98 viewsReviewed >2 years ago
Last updated Feb 25, 2020
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.